Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 4, NWS Birmingham, AL

January 1, 20205 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 1, 2020, 8:20 AM CST for 5 counties in Alabama. It took effect at Jan 3, 2020, 9:52 PM CST. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2020, 8:20 AM CST (14:20 UTC)
In effect from
Jan 3, 2020, 9:52 PM CST
Expired
Jan 5, 2020, 1:12 PM CST
In force
39 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River at Oliver Lock and Dam (TODA1).

Action stage
122 ft
Minor stage
129 ft
Moderate stage
138 ft
Major stage
146 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02465005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

451 
WGUS44 KBMX 011420
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
820 AM CST Wed Jan 1 2020

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Black Warrior River At Oliver Lock and Dam Affecting Greene...
  Hale...Marengo...Sumter and Tuscaloosa Counties.

.Heavy rainfall is expected to fall over the next 48 hours...
and a flood warning is now in effect. The river levels are based
on forecasted rainfall totals and river levels may change 
depending on actual rainfall amounts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-020219-
/O.NEW.KBMX.FL.W.0004.200104T0851Z-200105T1912Z/
/TODA1.1.ER.200104T0851Z.200104T1800Z.200105T0712Z.NO/
820 AM CST Wed Jan 1 2020

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for the Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday afternoon...or until the Warning 
  is cancelled.
* At  7:30 AM Wednesday The stage Was 110.4 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 130.7 feet by early Saturday afternoon. 
  The river will fall below flood stage by early Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$
7 follow-up statements
166 
WGUS84 KBMX 020151
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
751 PM CST Wed Jan 1 2020


...The flood warning continues for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall is expected over the next 24 to 48 hours and a flood warning is now in effect. 
River levels are based on forecasted rainfall totals and river levels may change depending on 
actual rainfall amounts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-073-091-125-021350-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
751 PM CST Wed Jan 1 2020

Forecast information for
  Black Warrior River At Bankhead Lock and Dam.
* At  7:30 PM Wednesday the stage was 186.7 feet. 
* Flood stage is 189.0 feet. 
* Forecast...The river will rise to near 188.2 feet late Friday night into early Saturday 
  morning.
* Impact...At 189.0 feet...Flooding of farm land and low-lying wood 
  lands in the area occurs.

&&

LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
          3337 8743 3348 8737         

$$

ALC073-125-127-021350-
/O.EXT.KBMX.FL.W.0003.200104T2230Z-200105T1330Z/
/SAYA1.1.ER.200104T2230Z.200105T0000Z.200105T0130Z.NO/
751 PM CST Wed Jan 1 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Locust Fork At Sayre.
* from Saturday afternoon to Sunday morning...or until the Warning is
  cancelled.
* AT  7:00 PM Wednesday the stage was 7.7 feet. 
* Minor flooding is forecast.
* Flood stage is 25.0 feet. 
* Forecast...Rise above flood stage by Saturday afternoon and 
  continue to rise to near 25.1 feet by Saturday evening. The river 
  will fall below flood stage later Saturday night.
* Impact...At 25.0 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-119-125-021350-
/O.EXT.KBMX.FL.W.0004.200104T1113Z-200106T0136Z/
/TODA1.1.ER.200104T1113Z.200105T0000Z.200105T1336Z.NO/
751 PM CST Wed Jan 1 2020

...Flood Warning extended until Sunday evening...The Flood Warning 
continues for
  The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is 
  cancelled.
* At  7:30 PM Wednesday the stage was 108.9 feet. 
* Flood stage is 129.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 130.7 feet by Saturday evening. The river 
  will fall below flood stage by Sunday morning.
* Impact...At 132.0 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-021350-
/O.CON.KBMX.FL.W.0005.200103T2306Z-000000T0000Z/
/WLDA1.1.ER.200103T2306Z.200107T0000Z.000000T0000Z.NO/
751 PM CST Wed Jan 1 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At  7:30 PM Wednesday the stage was 85.1 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue 
  to rise to near 98.1 feet by Monday evening. Additional rises are 
  possible thereafter.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
040 
WGUS84 KBMX 021431
FLSBMX
todaBULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
831 AM CST Thu Jan 2 2020


...The flood warning continues for the Black Warrior River At Oliver 
Lock and Dam...and Selden Lock and Dam...

.Heavy rainfall of two to four inches is forecast across much of 
the Black Warrior River basin during the next 48 hours...and a flood 
warning remains in effect for the lower Black Warrior River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-030229-
/O.EXT.KBMX.FL.W.0004.200104T0702Z-200106T0400Z/
/TODA1.1.ER.200104T0702Z.200104T1800Z.200105T1600Z.NO/
831 AM CST Thu Jan 2 2020

...Flood Warning extended until Sunday evening...
The Flood Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is 
  cancelled.
* At 7:30 AM Thursday the stage was 108.3 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 131.8 feet by early Saturday afternoon. 
  The river will fall below flood stage by late Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs. Flooding of lowlands in the area can be 
  expected.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-030229-
/O.EXT.KBMX.FL.W.0005.200103T2123Z-000000T0000Z/
/WLDA1.1.ER.200103T2123Z.200107T0600Z.000000T0000Z.NO/
831 AM CST Thu Jan 2 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At 8:15 AM Thursday the stage was 84.8 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and 
  continue to rise to near 98.6 feet by early Tuesday morning. 
  Additional rises are possible thereafter.
* Impact...At 98 feet...Some cabins and trailers along the river 
  begin to flood. Widespread flooding of wood lands and pasture lands
  in the area can be expected.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
633 
WGUS84 KBMX 021437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement...Corrected 
National Weather Service Birmingham AL
837 AM CST Thu Jan 2 2020


...The flood warning continues for the Black Warrior River At Oliver 
Lock and Dam...

.Heavy rainfall of two to four inches is forecast across much of 
the Black Warrior River basin during the next 48 hours...and a flood 
warning remains in effect for the lower Black Warrior River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-030237-
/O.CON.KBMX.FL.W.0004.200104T0702Z-200106T0400Z/
/TODA1.1.ER.200104T0702Z.200104T1800Z.200105T1600Z.NO/
837 AM CST Thu Jan 2 2020

The Flood Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is 
  cancelled.
* At 7:30 AM Thursday the stage was 108.3 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 131.8 feet by early Saturday afternoon. 
  The river will fall below flood stage by late Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs. Flooding of lowlands in the area can be 
  expected.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-030237-
/O.CON.KBMX.FL.W.0005.200103T2123Z-000000T0000Z/
/WLDA1.1.ER.200103T2123Z.200107T0600Z.000000T0000Z.NO/
837 AM CST Thu Jan 2 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At 8:15 AM Thursday the stage was 84.8 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and 
  continue to rise to near 98.6 feet by early Tuesday morning. 
  Additional rises are possible thereafter.
* Impact...At 98 feet...Some cabins and trailers along the river 
  begin to flood. Widespread flooding of wood lands and pasture lands
  in the area can be expected.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
036 
WGUS84 KBMX 030214
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
814 PM CST Thu Jan 2 2020


...The flood warning continues for the Black Warrior River At Oliver 
Lock and Dam and Selden Lock and Dam...

.Heavy rainfall has occurred over the past 24 hours along the Tombigbee 
River basin with additional rainfall expected. A flood warning remains 
in effect along the Black Warrior River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-031412-
/O.EXT.KBMX.FL.W.0004.200103T1625Z-200105T1440Z/
/TODA1.1.ER.200103T1625Z.200104T1200Z.200105T0240Z.NO/
814 PM CST Thu Jan 2 2020

The Flood Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from Friday morning to Sunday morning...or until the warning is 
  cancelled.
* At  7:30 PM Thursday the stage was 120.3 feet. 
* Flood stage is 129.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning  and 
  continue to rise to near 131.8 feet by Saturday morning. The river 
  will fall below flood stage by Sunday evening.
* Impact...At 132.0 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-031412-
/O.EXT.KBMX.FL.W.0005.200103T0921Z-000000T0000Z/
/WLDA1.1.ER.200103T0921Z.200106T1200Z.000000T0000Z.NO/
814 PM CST Thu Jan 2 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from late tonight until further notice...or until the warning is 
  cancelled.
* At  8:00 PM Thursday the stage was 86.9 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow  and continue 
  to rise to near 99.2 feet by Monday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
525 
WGUS84 KBMX 031549
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
949 AM CST Fri Jan 3 2020


...The flood warning continues for the Black Warrior River At Oliver 
Lock and Dam...
...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rises continue along the lower Black Warrior River following the 
heavy rainfall on Thursday...and a Flood Warning remains in effect 
from Oliver Lock and Dam downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-040349-
/O.EXT.KBMX.FL.W.0004.200103T2015Z-200105T0720Z/
/TODA1.1.ER.200103T2015Z.200104T0600Z.200104T1920Z.NO/
949 AM CST Fri Jan 3 2020

The Flood Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from this afternoon to late Saturday night...or until the warning 
  is cancelled.
* At 9:30 AM Friday the stage was 127.1 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 130.7 feet after midnight tonight. The river will then
  fall below flood stage by Saturday afternoon.
* Impact...At 132 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs. At 129 feet...Flooding of agricultural lands in 
  areas southwest of Tuscaloosa occurs. 

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-040349-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.200103T1424Z.200106T0600Z.000000T0000Z.NO/
949 AM CST Fri Jan 3 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 9:30 AM Friday the stage was 90.3 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 98.5 feet by 
  early Monday morning and then begin falling.
* Impact...At 98 feet...Some cabins and trailers along the river 
  begin to flood. Widespread flooding of lowlands in the area will
  occur.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
536 
WGUS84 KBMX 031941
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
141 PM CST Fri Jan 3 2020


...The flood warning continues for the Black Warrior River At Oliver 
Lock and Dam...

.Rises continue along the Black Warrior River following the heavy rainfall
on Thursday...and a Flood Warning remains in effect at the Oliver Lock and
Dam and areas downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-040741-
/O.EXT.KBMX.FL.W.0004.200104T0352Z-200105T0922Z/
/TODA1.1.ER.200104T0352Z.200104T1200Z.200104T2122Z.NO/
141 PM CST Fri Jan 3 2020

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from this evening to late Saturday night...or until the warning is 
  cancelled.
* At 12:30 PM Friday the stage was 126.8 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 130.4 feet by tomorrow morning . The river will fall below 
  flood stage by tomorrow afternoon .
* Impact...At 132 feet...Flooding of rural roads southwest of 
  Tuscaloosa occurs. At 129 feet...Flooding of agricultural lands in areas 
  southwest of Tuscaloosa occurs. 

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$
205 
WGUS84 KBMX 040142
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
741 PM CST Fri Jan 3 2020


...The flood warning is cancelled for the Black Warrior River At 
Oliver Lock and Dam...
...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rises continue along the lower Black Warrior River following the 
heavy rainfall on Thursday...however they are not expected to be 
as high as forecast at Oliver Lock and Dam. The Flood Warning has 
been cancelled for Oliver Lock and Dam but remains in effect 
for Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-125-040211-
/O.CAN.KBMX.FL.W.0004.000000T0000Z-200105T0922Z/
/TODA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CST Fri Jan 3 2020

The Flood Warning is cancelled for
  The Black Warrior River At Oliver Lock and Dam.
* At 6:30 PM Friday the stage was 126.6 feet. 
* Flood stage is 129.0 feet. 
* Forecast...The river will crest below flood stage at 128.1 feet 
tomorrow early afternoon.


&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-041341-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.200103T1424Z.200106T0600Z.000000T0000Z.NO/
741 PM CST Fri Jan 3 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 7:30 PM Friday the stage was 92.7 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 98.5 feet by 
  early Monday morning then begin falling.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

  


&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:45 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 1, 5:45 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
545 AM CST Wed Jan 1 2020

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0320 AM CST Wed Jan 01 2020/

Today and Tonight.

A southern stream shortwave trough, currently positioned near the
Baja Peninsula via GOES-East WV imagery, is beginning to progress
eastward as the Polar jet increases its influence on the disturbance
throughout today. Sub-tropical jet stream winds extending from our
southwest have already transported upper-level cirrus across the
region with further cloud cover increases expected by this evening.
However, Central Alabama will likely remain rain-free through the
evening as low-level dry air remains in place throughout much of the
Gulf Coast, though this is forecast to change after midnight. Until
then high pressure remains in place across the Southeast with
temperatures increasing into the 50s (perhaps isolated 60 degree
readings across the southeast) this afternoon.

With eastward progression of the more transient upper-level
disturbance and a broad region of veering wind profiles behind
exiting high pressure across the Southeast, moist isentropic ascent
will signal increasing rain chances overnight and into early
Thursday morning. With surface cyclogenesis expected near the TX
Gulf Coast by this evening, downstream warm air advection and
frontogenesis aloft will move northeastward ahead of the developing
surface low later tonight. Areas of light/moderate rain showers
(perhaps some patchy drizzle) are expected as a surface warm front
positions just to our south early Thursday morning. PWs are progged
to increase to 1.4-1.6" across our southwest areas during this time
as a strengthening low-level jet moves into our area. All things
considered, PoPs have been adjusted to quickly increase from the
west/southwest after 3 AM, though the onset of rain may take awhile
in some areas as residual dry air saturates. Increasing coverage and
intensity of rainfall is expected as the system moves closer to
Central Alabama and is covered in the long-term discussion below.

40/Sizemore

.LONG TERM...
/Updated at 0320 AM CST Wed Jan 01 2020/

Thursday through Tuesday.

Central Alabama will be located in the cold sector of developing
storm system on Thursday morning with a warm front approaching
from the south. This setup will be favorable for isentropic lift
and widespread rain to the northwest of Interstate 85. As an
upper-level trough matures over Texas and Mexico, a wave of low
pressure and attendant strong low-level jet will develop and move
northeastward from Louisiana into Alabama. This will bring the
warm front northward Thursday afternoon and evening, with an
effective slow-moving cold front expected near or just northwest
of I-59. The front will provide a focus for an extended period of
moderate to perhaps locally heavy rainfall Thursday afternoon into
Thursday night. Lighter rainfall may continue into Friday as
well. Rainfall rates are not expected to be particularly high, but
amounts of 2 to 4 inches appear possible along and northwest of
I-59, where a Flood Watch has been issued. Unless forecast
rainfall amounts increase, any flooding will probably remain
somewhat isolated and be more of the areal type instead of flash
flooding. Rivers may also experience rises over the weekend.

With the upper-level trough still hanging back to our west, rain
should into Friday particularly southeast of I-59. Strong height
falls are expected Friday night into Saturday as another shortwave
dives southward into the base of the trough, bringing breezy and
colder conditions to our area. Depending on the track of the
incoming shortwave, steep-low level lapse rates could result in
light rain showers across our northern half. Temperatures should
be rather cold just above the surface, and a mix of rain and snow
cannot be totally ruled out across our far northern counties.

High pressure and dry conditions will move into the area for Sunday
and Monday, and our next weather system may arrive on Tuesday.

87/Grantham

&&

.AVIATION...
12Z TAF Discussion.

VFR flight conditions are the primary theme through the majority
of this TAF period. With high pressure moving across the Gulf
Coast, winds will remain light and variable through the evening
with upper-level cirrus amidst a strengthening westerly jet
stream aloft. Handled this with SCT250 at all airfields.

A developing storm system will begin to have affects on the
region with increasing cloud cover and decreasing ceiling heights
from the west after ~06Z tonight. For now only a trend to VFR was
implemented in the latter portion of this TAF period, though a
transition to MVFR/IFR is likely in future updates. TCL/BHM/EET
will likely see the best rain chances into tomorrow morning, with
PROB30s used for rain shower activity and possible 5SM
visibility. Elsewhere, probabilities were too low to mention
anything more than VCSH. This, too, will likely change in upcoming
updates as unsettled weather and associated flight restrictions
are forecast through Friday.

40/Sizemore

&&

.FIRE WEATHER...

Dry conditions will continue through this afternoon with light
westerly winds. Afternoon relative humidity values will remain
above critical levels. Widespread rain is expected Thursday and
Friday as a strong storm system moves through. There are no fire
weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  42  58  54  62 /   0  50 100 100  90
Anniston    56  43  61  56  66 /   0  40 100 100  90
Birmingham  56  45  63  58  64 /   0  60 100 100  90
Tuscaloosa  57  46  67  59  64 /   0  70 100 100  80
Calera      56  45  65  59  64 /   0  50 100 100  90
Auburn      57  45  63  60  67 /   0  20  60  80  90
Montgomery  59  46  69  62  68 /   0  30  70  90  90
Troy        60  47  70  63  70 /   0  20  50  80  90

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch from Thursday afternoon through Friday afternoon for
the following counties: Blount...Cherokee...Etowah...Fayette...
Greene...Jefferson...Lamar...Marion...Pickens...St. Clair...
Sumter...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 1, 3:13 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
313 AM CST Wed Jan 1 2020

ALZ011>015-017>050-021215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
313 AM CST Wed Jan 1 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An extended period of moderate to perhaps locally heavy rainfall is
expected Thursday afternoon through Friday afternoon along and
northwest of Interstate 59. Rainfall amounts of 2 to 4 inches could
result in flooding of low-lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Thursday afternoon through Friday afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:35 AM CSTFlood WatchBMXBlount, Cherokee, Etowah, Fayette, Greene, Jefferson and 8 more62 hr
Jan 1, 7:54 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter21 days
Jan 1, 7:58 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter21 days
Jan 1, 8:03 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker50 hr
Jan 1, 8:23 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo8 days
Jan 1, 8:26 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.